Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 25, 2021, 9:15 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 9:15 PM CDT (02:15 UTC)
- Expired
- Jul 25, 2021, 10:15 PM CDT
- In force
- 60 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 33 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
696
WWCA82 TJSJ 260215
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
1015 PM AST Sun Jul 25 2021
PRZ001-004-006-260315-
San Juan and Vicinity-Central Interior-Eastern Interior-
1015 PM AST Sun Jul 25 2021
...A STRONG THUNDERSTORM AFFECTING CAGUAS...AGUAS
BUENAS...CIDRA...BAYAMON...SAN JUAN...GUAYNABO...AND
COROZAL...MUNICIPALITIES...
At 1012 PM AST, a strong thunderstorm was located over Aguas Buenas,
moving northwest at 15 mph. Winds in excess of 30 mph are possible
with this storm. Torrential rainfall is also occurring with this
storm, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1845 6618 1846 6614 1843 6611 1845 6609
1846 6610 1845 6607 1827 6595 1813 6607
1830 6650 1838 6642 1833 6636 1836 6635
1839 6631 1839 6626 1845 6626 1847 6619
TIME...MOT...LOC 0212Z 126DEG 13KT 1829 6612
$$
camWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 25, 8:40 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 25, 8:40 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
940 PM AST Sun Jul 25 2021
.UPDATE...
The overall forecast analysis continues to hold. Latest sounding
observation indicates precipitable water values of 2.24 inches, which
are above normal range for this time of the year. The combination
of lingering moisture of the tropical wave and the upper level
trough will continue to promote unsettled weather conditions
overnight. Conditions should gradually improve tomorrow.
&&
.AVIATION...
Unsettled weather conditions will continue to generate SHRA and
TEMPO TSRA for the USVI terminals and TSJS.This will result in
VIS reduction and tempo MVFR to brief IFR conditions. As showers
and thunderstorms continue to move across the region, expect VIS
to improve during the overnight, thus, VRF conditions will
gradually spread across the terminals. Sfc winds are from the
east southeast at 5-10 kts.
&&
.MARINE...
Satellite imagery shows showers and thunderstorms over most of
the local waters. As of 9 PM AST, two Special Marine Warning
remain in effect, one for the USVI surrounding waters and the
second for the waters north of San Juan, Puerto Rico. This
activity is expected to linger over the regional waters at least
through the overnight hours. Moderate to locally fresh east to
southeasterly winds will prevail during the next couple of days. A
Small Craft Advisory remains in effect for the offshore Atlantic
waters.
&&
.PREV DISCUSSION... /issued 418 PM AST Sun Jul 25 2021/
SYNOPSIS...
A tropical wave in combination with an upper level trough will
result in additional shower and thunderstorm activity through
tomorrow. Then, a Saharan Air layer, along with drier air is
expected to filter in. For the workweek, a more seasonal pattern
is expected to return to the local islands.
SHORT TERM...Tonight through Tuesday...
Another active afternoon was observed across the interior, eastern
and northern half of Puerto Rico due to moisture associated with a
tropical wave in combination with an upper level trough/low
(TUTT) located over Hispaniola. Moisture levels continue to be
high in the surrounding environment, with precipitable water
values above two inches as is confirmed by satellite imagery from
GOES-16. As a result, the high resolution models have additional
showers moving over the eastern portions of Puerto Rico and the
U.S. Virgin Islands through the morning hours on Monday. In Puerto
Rico, since these areas have received persistent rain through the
weekend, urban and small stream flooding as well as water surges
along rivers and streams will remain possible.
As the day progresses tomorrow, the upper level trough will begin
to move away into the western Caribbean, while at the lower levels
Saharan dust will filter in from the east. Therefore, in the
afternoon, the frequency and coverage area of the showers should
begin to diminish ,while skies turn hazy. Regardless, low level
moisture should be enough to fuel additional afternoon activity
over the interior and northwestern Puerto Rico, with some showers
also possible from El Yunque toward the San Juan metro area.
Conditions should continue to dry out through the late afternoon
and evening hours. However, by Tuesday, another TUTT to the
northeast of the islands should induce a weak trough east of the
area. In response, wind should shift from the east-northeast,
while bringing some patches of moisture along the area.
LONG TERM...Wednesday through Monday.../from prev discussion/
A retrogressing TUTT will enhance moisture advection and
instability early in the forecast cycle. As this feature moves
away, a mid level ridge will build once again across the forecast
area with some weakening expected by the end of the upcoming
weekend. At lower levels, surface high pressure across the north
central Atlantic will continue to yield moderate easterly winds.
Latest guidance suggests best moisture advection Wednesday night
into Friday with precipitable water values near 2 inches. This
evolving pattern will result in showers across the US Virgin
Islands and eastern Puerto Rico at times with afternoon showers
and thunderstorms across western Puerto Rico Wednesday thru early
Friday. Friday afternoon into the upcoming weekend, fair weather
conditions are expected to prevail across much of the forecast
area with locally induced showers and isolated thunderstorms
focused over western areas of Puerto Rico each afternoon. Maximum
temperatures continue to range in the upper 80s to low 90s.
AVIATION...SHRA/TSRA expected to continue in and around TJSJ/TJBQ
through the evening hours. This may cause tempo MVFR to brief IFR
conditions. Mtn tops obscd are expected across eastern PR with this
activity. ESE winds will continue at 10-15 kts with sea breeze
variations through the mid afternoon along the north/northwest coast
of PR. VFR conditions are expected to gradually spread from the
Leeward terminals into the USVI/Eastern PR terminals from late
tonight into Monday morning.
MARINE...
Buoy 41043 is still reporting seas just below 7 feet with winds
around 20 knots, thus a Small Craft Advisory remains in effect for
the offshore Atlantic waters. Other buoys nearshore showed seas
around 3-4 feet. Isolated to scattered thunderstorms will continue
due to a tropical wave.
For the beaches, there is a moderate rip current risk for the
northern, eastern and southeastern coast of Puerto Rico, as well
as for Vieques and Culebra, most of St. Croix and the southern
coast of St. Thomas and St. John.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 88 78 88 / 60 40 20 20
STT 80 90 79 90 / 70 40 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...Small Craft Advisory until 8 AM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...FRG
LONG TERM....ERG
PUBLIC DESK...ICPHazardous weather outlook, Jul 25, 4:13 AM CDT, 17 hours 2 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 452 AM AST domingo 25 de julio de 2021 AMZ710>745-PRZ001>013-260900- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 452 AM AST domingo 25 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias y rafagas fuertes a traves de gran parte de Puerto Rico durante el transcurso del dia. .Inundaciones...Lluvias de moderadas a fuertes podrian ocasionar inundaciones urbanas y de riachuelos a traves de Puerto Rico e inundaciones repentinas localizadas a traves de porciones del norte y este de Puerto Rico. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera del Atlantico. Oleaje de hasta 6 pies se espera a traves de las aguas mar afuera del Caribe y el Pasaje de Anegada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y sureste de Puerto Rico, al igual que para la mayoria de las playas de Vieques y Culebra. .Dias dos hasta el siete...lunes a sabado Los efectos locales y diurnos junto a la humedad causaran aguaceros y tronadas por las tardes. Una masa de aire Sahariano se movera sobre el area el lunes y permanecera sobre el area hasta el martes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-260900- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 452 AM AST domingo 25 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias y rafagas fuertes a traves de las Islas Virgenes Americanas. .Inundaciones...Lluvias fuertes podrian ocasionar inundaciones urbanas. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera del Atlantico. Oleaje de hasta 6 pies se espera a traves de las aguas del Caribe y el Pasaje de Anegada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de las islas. .Dias dos hasta el siete...lunes a sabado Los efectos locales y diurnos junto a la humedad causaran aguaceros y tronadas por las tardes. Una masa de aire Sahariano se movera sobre el area el lunes y permanecera sobre el area hasta el martes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Jul 25, 8:13 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service San Juan PR
913 PM AST Sun Jul 25 2021
PRZ001-002-004-260215-
San Juan and Vicinity-Northeast-Eastern Interior-
913 PM AST Sun Jul 25 2021
...A STRONG THUNDERSTORM WILL AFFECT MUNICIPALITIES OF NORTHEATERN
PUERTO RICO...
At 912 PM AST, a strong thunderstorm was located over Rio Grande,
moving west at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Juan, Carolina, Canovanas, Loiza, Rio Grande, Trujillo Alto,
Luquillo, Vieques, Campo Rico, Suarez, Santa Barbara, Hato Candal,
Playa Fortuna, San Isidro, La Dolores, Celada, Bartolo, Palmer,
Benitez and Lomas.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1845 6594 1843 6583 1841 6582 1841 6577
1840 6577 1838 6573 1827 6574 1827 6601
1845 6601 1846 6599
TIME...MOT...LOC 0112Z 110DEG 14KT 1837 6584
ICPSpecial weather statement, Jul 25, 8:15 PM CDT, 1 hour before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 913 PM AST domingo 25 de julio de 2021 San Juan y Vecindad-Noreste_Este Interior- 913 PM AST domingo 25 de julio de 2021 ...UNA TRONADA FUERTE ESTA AFECTANDO LOS MUNICIPIOS DEL NORESTE DE PUERTO RICO... A las 912 PM AST, una tronada fuerte estaba localizada sobre Rio Grande, moviendose hacia el oeste a 15 mph. Viento en exceso de 30 mph son posibles con esta tronada. Las localidades impactadas incluyen: San Juan, Carolina, Canovanas, Loiza, Rio Grande, Trujillo Alto, Luquillo, Vieques, Campo Rico, Suarez, Santa Barbara, Hato Candal, Playa Fortuna, San Isidro, La Dolores, Celada, Bartolo, Palmer, Benitez y Lomas. Lluvias torrenciales estan ocurriendo con esta tronada y pudieran causar inundaciones localizadas. No conduzca su vehiculo por carreteras inundadas. Rayos frecuentes de nube a tierra estan ocurriendo con estas tronadas. Los rayos pueden afectar hasta 10 millas lejos de la tronada. Busque lugar seguro dentro de un edificio o vehiculo. ICP/ERG
Special weather statement, Jul 25, 9:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
1015 PM AST Sun Jul 25 2021
PRZ001-004-006-260315-
San Juan and Vicinity-Central Interior-Eastern Interior-
1015 PM AST Sun Jul 25 2021
...A STRONG THUNDERSTORM AFFECTING CAGUAS...AGUAS
BUENAS...CIDRA...BAYAMON...SAN JUAN...GUAYNABO...AND
COROZAL...MUNICIPALITIES...
At 1012 PM AST, a strong thunderstorm was located over Aguas Buenas,
moving northwest at 15 mph. Winds in excess of 30 mph are possible
with this storm. Torrential rainfall is also occurring with this
storm, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1845 6618 1846 6614 1843 6611 1845 6609
1846 6610 1845 6607 1827 6595 1813 6607
1830 6650 1838 6642 1833 6636 1836 6635
1839 6631 1839 6626 1845 6626 1847 6619
TIME...MOT...LOC 0212Z 126DEG 13KT 1829 6612
camThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:26 PM CDT | Special Marine Warning | JSJ | 94 min | |
| Jul 25, 7:59 PM CDT | Special Marine Warning | JSJ | 91 min | |
| Jul 25, 8:13 PM CDT | Special Weather Statement | JSJ | 62 min | |
| Jul 26, 12:43 PM CDT | Areal Flood Advisory | JSJ | 96 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.